By Mid-Afternoon I’m Depressed

By Dr. Marie Hartwell-Walker

I’m 36. I have dealt with depression after my first son was born and have been dealing with it for 8 years. Right now I am on 100mg lamitical and 10mg of abilify. It’s weird because in the morning I feel great, but mid -afternoon I get depressed and angry. The tiniest things make me cry or make me flip out in anger. I’m not sure what is going on. My de wants to up my abilify to 15mg but can’t really explain why I feel worse in the afternoon. Any ideas? And any ways to help me deal with my anger? Thanks.

A: Thank you for writing. First, I hope you are getting some counseling as well as medicine. The treatment of choice for depression is a combination of the two. If you haven’t been seeing a therapist, please look for a counselor who has training in cognitive-behavior therapy (CBT). CBT has been shown to be the most effective type of work for long-term depression.

Secondly, talk to your doctor about the timing of your medication. Sometimes a change in when a medicine is taken is just as helpful as changing the dose.

I wish you well.
Dr. Marie

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 22 Mar 2014

APA Reference
Hartwell-Walker, D. (2014). By Mid-Afternoon I’m Depressed. Psych Central. Retrieved on December 20, 2014, from http://psychcentral.com/ask-the-therapist/2014/03/22/by-mid-afternoon-im-depressed/